This is really freaking me out....

Discussion in 'Fibromyalgia Main Forum' started by jpswife_4boys, Sep 21, 2002.

  1. jpswife_4boys

    jpswife_4boys New Member

    My mouth felt like my teeth were chattering, as if I'm cold. (which I'm not) I looked in the mirror to see if my jaws were chattering, they were not. I openned my mouth and saw that my tongue is going crazy. The muscle in my tongue is moving and I can't make it quite unless I apply pressure to it. Has any one ever experienced this? It is annoying and very scary to me!

    Sincerely,
    Crissie
  2. jpswife_4boys

    jpswife_4boys New Member

    My mouth felt like my teeth were chattering, as if I'm cold. (which I'm not) I looked in the mirror to see if my jaws were chattering, they were not. I openned my mouth and saw that my tongue is going crazy. The muscle in my tongue is moving and I can't make it quite unless I apply pressure to it. Has any one ever experienced this? It is annoying and very scary to me!

    Sincerely,
    Crissie
  3. Milo83

    Milo83 New Member

    Sorry, that is a new one to me..Sounds funny, but I know it's not..It would scare the S*** out of me too..Hopefully someone else will come along and be able to help you more..
    Take Care.......Donna
  4. klutzo

    klutzo New Member

    What prescription drugs are you taking? Are you taking Reglan or Bentyl or an anti-psychotic drug by any chance? All of those can cause a symptom called tardive diskenesia, which causes uncontrolled spasmic movements of muscles mostly in the face, mouth and eyelids. This needs to be dealt with right away and the responsible drug needs to be stopped, if it is TD. It might not be a bad idea to call your pharmacist and have him/her look up side-effects of anything you are taking. Don't rely on your doctor. Docs get all their drug info from drug companies, which is like letting the fox guard the hen house door! Ask the pharmacist. Of course, if you are not taking any drugs, just ignore me! I can't think of any other cause of this. I hope you figure it out.
    Klutzo
    [This Message was Edited on 09/22/2002]
  5. LuvMeCritters

    LuvMeCritters New Member

    Oh my gosh I had a very scary experience with that drug. I was given it for ulcer symptoms and it gave me seizure type symptoms. Not only my tongue, would jerk around and shoot out of my mouth, but my head would jerk and my eyes...very scary. Went to the ER, at first the ER doctor on duty tried to blame it on anxiety...driving home in traffic, etc. Puh-leeze! There happened to be a neurologist in the ER at that time and he looked up Reglan and sure enough it can cause those symptoms. Gave me a shot of benadryl and everything was fine. So, if you are on any RX's it very well could be a side effect/reaction.

    Regina
  6. jpswife_4boys

    jpswife_4boys New Member

    I am only taking celexa at the moment. I've been taking it for a year now and it has never caused that. I am not one who likes to take meds. until I absolutely have to. My hubby suggested it might be some sort of spasm and to try taking flexeril. I did take it but it didn't stop. (BTW it is funny to look at LOL)

    Thanks again!
    Crissie
  7. Ness

    Ness New Member

    When I was taking celexa I started having alot of problems with clenching jaw and problems with increased muscle spasams. I would also have a problem with my tongue feeling like it was jetting foward inside my mouth sometimes. My bottom lip stayed constantly sore and chewed up.

    I was on celexa for almost 2 years. I starting realizing that everytime I would take it..I would start to get these symptoms within an hour of taking it.

    I also had more frequent and very intense migraine headaches. Saw flashes of light that were sometimes colored, and my sleep pattern was messed up even more than it already had been. Had weird tingling sensations on my face and head....I stopped taking celexa about a month ago and these symptoms have gone..

    If you ever do decide to stop taking your celexa it has to be done very slowly by decreasing your dosage and then when you stop there will be a period of about 2 weeks were you have a lot of dizziness and some mood swings.....

    I hope this will help you some....There are message boards regarding celexa ...and people have had all kinds of side effects.....do a search for Celexa and you will be able to find the groups I am talking about.

    Peace
    Ness


    [This Message was Edited on 09/23/2002]
  8. herblady

    herblady New Member

    are you on any antipsychotic drugs? antidepressant or mood stabilizers won't do this, just antipsychotics. haldol and prolixin are the worst. cindi
  9. jpswife_4boys

    jpswife_4boys New Member

    is the only thing I take. I suffer with chronic depression. I have dealt with it for many yrs. Celexa is the only anti-depressant I've cared for. It has had the least amount of side effects, that I feel I adjusted to withing the first month. (dry mouth, sick stomach) I am not a person who is able to deal with any amount of stress. My serotoin (sp) is really low. I don't like taking meds. but I feel that it's important for me to take celexa. I've tried to wing myself off of it before slowly but I went back into such a state of depression that scares me. This time of year is really bad for me. I have two teen boys who are living with their dad and two younger boys who live with me. Having to take them back to their dad after the summer feels like someone is ripping my heart out. I have such an empty feeling in my heart when they are not around. This time of year with all the holidays approaching is especially hard on me, not having the boys around, not being able to work as much as I use to is killing us financially. My dr. is thinking about trying a different anti-depressant. This DD is getting the best of me right now. I don't think I've really accepted the fact that I'm ill. It hasn't hit home yet.

    Anyway thank you all for your input. I've been reading about something called dystonia.(involuntary muscle movement) I've been trying to find out all I can for peace of mind. I'm thinking it might just be part of this flare I'm in. So I'll give it a few days before I call the dr. Thanks again. I would like to mention, concerning my depression that my two boys that are here with me, although they drive me nuts from time to time, are my little angels. They have so much love for me and at times when I need a little extra love they are there to give it. My little has a talent for making me laugh. (just thinking about it brings a smile to my face)

    Hugs to all,
    Crissie